Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Oct 6, 2021, 8:13 PM CDT for Marshall County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2021, 8:13 PM CDT (01:13 UTC)
- Expired
- Oct 6, 2021, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Huntsville, AL
- Hail
- 0.75 in
- Wind
- 40
County Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted.
743
WWUS84 KHUN 070113
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
813 PM CDT Wed Oct 6 2021
ALZ006>008-070200-
Marshall AL-Madison AL-Morgan AL-
813 PM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of central Marshall,
southeastern Madison and southeastern Morgan Counties through 900 PM
CDT...
At 812 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Arab, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southern Huntsville, Guntersville, Arab, Owens Cross Roads, Grant,
Union Grove, Eddy, Columbus City, Ryan Crossroads and Hampton Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and a Flash
Flood Warning is in effect. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 1000 PM CDT for north central
and northeastern Alabama.
&&
LAT...LON 3429 8648 3430 8650 3434 8661 3466 8648
3454 8615 3425 8636
TIME...MOT...LOC 0112Z 210DEG 11KT 3442 8642
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Oct 6, 6:32 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 6, 6:32 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 632 PM CDT Wed Oct 6 2021 .UPDATE... For 00Z TAFS. && .NEAR TERM...(Tonight) Issued at 316 PM CDT Wed Oct 6 2021 The threat for flash flooding and strong to severe storms will continue into the evening hours, as a stacked low pressure system continues shifting north northwest, keeping a moist airmass over southern middle Tennessee and north central and northeast AL. Breaks in cloud cover have aided in destabilization early this afternoon, with current MLCAPE values between 1500-2000 J/kg. This, combined with increasing bulk shear between 30-35kts could result in a few strong to severe storms later this afternoon and evening. Damaging winds and a few tornadoes will be the primary hazards, but quarter- sized hail will also be possible. Believe the severe threat will gradually taper off shortly after sunset with the loss of daytime heating, and flash flooding will become the primary concern over NE AL. This will become especially hazardous overnight as flooding on roadways and low lying areas will become more difficult to see. With drier air wrapping around the southeast side of the low, believe northwest AL will dry out overnight and the majority of showers and storms will be confined to areas east of I-65. If clearing occurs over northwest AL, some patchy fog could develop during the early morning hours, but did not feel confident enough to include in the afternoon update. .SHORT TERM...(Thursday through Friday) Issued at 316 PM CDT Wed Oct 6 2021 As the upper low begins to shift northeast toward the Great Lakes region, drier air will continue to filter into the area from the southwest. This should keep shower and storm activity confined to areas east of I-65. Coverage remains a bit more uncertain tomorrow, as guidance has trended a little more aggressive with the drier air intrusion. That being said, any rainfall over northeast AL could fall as runoff depending on the rainfall amounts received later today and tonight. For now, additional QPF not expected to exceed 0.5" on Thursday. High temps will climb into the upper 70s to perhaps lower 80s Thursday afternoon, then into the lower 80s on Friday. Did maintain a mention of isolated thunderstorms Friday afternoon along the AL/GA state line, but believe the area will largely stay dry. Overnight lows will be in the lower 60s, and some patchy fog development will be possible during the early morning hours. .LONG TERM...(Friday night through Tuesday) Issued at 316 PM CDT Wed Oct 6 2021 A beautiful but warm fall weekend is on tap for the Tennessee Valley, as northwest flow settles in aloft and an upper ridge begins building east over the ArkLaTex region. This will keep dry and warm conditions in place over the weekend, with highs in the low to mid 80s. Overnight lows will be in the low to mid 60s through the extended period. A pacific front will dive over the central and southern Plains early next week, but confidence is decreasing on that front making it into the Tennessee Valley before being held up by a building ridge over the central Gulf. For that reason, only mentioned slight chance PoPs Tuesday and even that might be overdone. High temps will remain slightly above seasonal norms through the extended forecast period. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 632 PM CDT Wed Oct 6 2021 Clusters of +shra/tsra continue to move nwd across much of the area heading into the evening hrs this Wed. This activity may impact either of the two main terminals over the next 2-3 hrs, with MVFR cigs/vis possible in/near some of the heavier precip. Much of this activity looks to diminish/taper off to the east going into the overnight period, with MVFR cigs near 1500-2000 ft expected into the morning hrs Thu. Lows cigs should then begin to diminish/sct with VFR conds prevailing thru the remainder of the TAF period. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Flash Flood Watch until 1 AM CDT Thursday for ALZ001>010-016. TN...Flash Flood Watch until 1 AM CDT Thursday for TNZ076-096-097. && NEAR TERM...25 SHORT TERM...25 LONG TERM...25 AVIATION...09 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Oct 6, 2:57 PM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 257 PM CDT Wed Oct 6 2021 ALZ001>010-016-TNZ076-096-097-071100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 257 PM CDT Wed Oct 6 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Heavy rain and thunderstorms remain possible well into the evening hours, as an upper disturbance remains in place west of the area. A few of these storms may be strong to severe, with the potential for damaging wind gusts, small hail and brief tornadoes, mainly for locations along and east of the Interstate 65 corridor. The threat for localized flash flooding also remains in place and a Flash Flood Watch remains in effect through 1 AM CDT tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Lingering thunderstorms remain possible for areas along and east of Interstate 65 Thursday before the thunderstorm threat diminishes Thursday evening. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is possible late this afternoon and this evening.
In the hours before
Local storm report, Oct 6, 6:28 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
628 PM CDT WED OCT 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 8 WNW SKYLINE 34.85N 86.24W
10/06/2021 JACKSON AL PUBLIC
TREES DOWN ON CR-3 ON PUTMAN MOUNTAIN NEAR
PRINCETON, AL.
&&
MALocal storm report, Oct 6, 7:06 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
706 PM CDT WED OCT 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 2 W GURLEY 34.70N 86.40W
10/06/2021 MADISON AL 911 CALL CENTER
FLOODING REPORTED ALONG LITTLE COVE RD.
&&
MALocal storm report, Oct 6, 7:11 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
711 PM CDT WED OCT 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 2 NNE OWENS CROSSROADS 34.61N 86.45W
10/06/2021 MADISON AL EMERGENCY MNGR
CREEK OVER THE ROAD AT CAVE SPRING ROAD AND
HIGHWAY 431.
&&
MASpecial weather statement, Oct 6, 7:36 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Huntsville AL
736 PM CDT Wed Oct 6 2021
ALZ008-016-070115-
Marshall AL-Cullman AL-
736 PM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of central Marshall and
northeastern Cullman Counties through 815 PM CDT...
At 736 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arab, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Guntersville, Arab, Union Grove, Eddy, Joppa, Hyatt, Lake
Guntersville St Park and Mountain View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for north central
and northeastern Alabama.
&&
LAT...LON 3421 8642 3426 8644 3426 8649 3425 8650
3425 8652 3424 8652 3426 8657 3448 8650
3448 8647 3449 8641 3442 8617 3418 8638
TIME...MOT...LOC 0036Z 208DEG 13KT 3429 8644
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
30Local storm report, Oct 6, 8:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
806 PM CDT WED OCT 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD 1 ESE OWENS CROSSROADS 34.57N 86.44W
10/06/2021 MADISON AL PUBLIC
FLOODING IN THE BRISTOL CREEK SUBDIVISION IN
OWENS CROSSROADS.
&&
MASpecial weather statement, Oct 6, 8:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
813 PM CDT Wed Oct 6 2021
ALZ006>008-070200-
Marshall AL-Madison AL-Morgan AL-
813 PM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of central Marshall,
southeastern Madison and southeastern Morgan Counties through 900 PM
CDT...
At 812 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Arab, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southern Huntsville, Guntersville, Arab, Owens Cross Roads, Grant,
Union Grove, Eddy, Columbus City, Ryan Crossroads and Hampton Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and a Flash
Flood Warning is in effect. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 1000 PM CDT for north central
and northeastern Alabama.
&&
LAT...LON 3429 8648 3430 8650 3434 8661 3466 8648
3454 8615 3425 8636
TIME...MOT...LOC 0112Z 210DEG 11KT 3442 8642
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:36 PM CDT | Special Weather Statement | HUN | Marshall | 39 min |
| Oct 6, 8:36 PM CDT | Flash Flood Warning | HUN | Cullman | 4 hr |
| Oct 6, 9:02 PM CDT | Special Weather Statement | HUN | Madison | 43 min |
| Oct 6, 10:50 PM CDT | Flash Flood Warning | HUN | Jackson, Marshall | 2 hr |
| Oct 7, 12:50 AM CDT | Areal Flood Warning | HUN | Cullman, Jackson, Madison, Marshall | 8 hr |
| Oct 7, 8:57 AM CDT | Areal Flood Warning | HUN | Cullman | 111 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.